Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 9, NWS Green Bay, WI

January 29, 2016

NWS Green Bay, WI issued this small craft advisory at Jan 29, 2016, 4:05 AM CST. It took effect at Jan 29, 2016, 9:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2016, 4:05 AM CST (10:05 UTC)
In effect from
Jan 29, 2016, 9:00 PM CST
Expired
Jan 30, 2016, 10:00 AM CST
In force
13 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

750 
WHUS73 KGRB 291005
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
405 AM CST FRI JAN 29 2016

...SOUTH WINDS WILL LEAD TO HIGH WAVES ON THE LAKE TONIGHT INTO
EARLY SATURDAY...

.ANOTHER LOW PRESSURE SYSTEM WILL PASS NORTH OF THE AREA THE NEXT
COUPLE DAYS. SOUTH WINDS AHEAD OF THE LOW WILL INCREASE TODAY INTO
TONIGHT...RESULTING IN BUILDING WAVES ON LAKE MICHIGAN. WAVES
WILL DECREASE SATURDAY AS WINDS VEER SOUTHWEST AND DIMINISH.

LMZ541>543-291815-
/O.NEW.KGRB.SC.Y.0009.160130T0300Z-160130T1600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
405 AM CST FRI JAN 29 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST SATURDAY. 

* WINDS...SOUTH WINDS TO 30 KNOTS ARE EXPECTED FROM LATE THIS
  EVENING TO MID-MORNING SATURDAY.

* WAVES...WAVES WILL BUILD TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
4 follow-up statements
111 
WHUS73 KGRB 291612
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1012 AM CST FRI JAN 29 2016

...GUSTY SOUTH WINDS WILL LEAD TO HIGH WAVES ON THE LAKE TONIGHT
INTO EARLY SATURDAY...

.ANOTHER LOW PRESSURE SYSTEM WILL PASS NORTH OF THE AREA THE NEXT
COUPLE DAYS. SOUTH WINDS AHEAD OF THE LOW WILL INCREASE INTO
TONIGHT...RESULTING IN BUILDING WAVES ON LAKE MICHIGAN. WAVES WILL
DECREASE SATURDAY AS WINDS VEER SOUTHWEST AND DIMINISH.

LMZ541>543-300015-
/O.CON.KGRB.SC.Y.0009.160130T0300Z-160130T1600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1012 AM CST FRI JAN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST SATURDAY...

* WINDS...SOUTH WINDS TO 30 KNOTS ARE EXPECTED FROM LATE THIS 
  EVENING TO MID-MORNING SATURDAY. 

* WAVES...WAVES WILL BUILD TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
436 
WHUS73 KGRB 292114
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
314 PM CST FRI JAN 29 2016

...GUSTY SOUTH WINDS WILL LEAD TO HIGH WAVES ON THE LAKE TONIGHT
INTO EARLY SATURDAY...

.ANOTHER LOW PRESSURE SYSTEM WILL PASS NORTH OF THE AREA THE NEXT
COUPLE DAYS. SOUTH WINDS AHEAD OF THE LOW WILL INCREASE INTO
TONIGHT...RESULTING IN BUILDING WAVES ON LAKE MICHIGAN. WAVES
WILL DECREASE SATURDAY AS WINDS VEER SOUTHWEST AND DIMINISH.

LMZ541>543-300515-
/O.CON.KGRB.SC.Y.0009.160130T0300Z-160130T1600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
314 PM CST FRI JAN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST SATURDAY...

* WINDS...SOUTH WINDS TO 30 KNOTS ARE EXPECTED FROM LATE THIS 
  EVENING TO MID-MORNING SATURDAY. 

* WAVES...WAVES WILL BUILD TO 4 TO 7 FEET...WITH THE HIGHEST WAVES
  TOWARDS NORTHERN LAKE MICHIGAN NEAR DOOR COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
170 
WHUS73 KGRB 300300
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CST FRI JAN 29 2016

...GUSTY SOUTH WINDS WILL LEAD TO HIGH WAVES ON THE LAKE TONIGHT
INTO EARLY SATURDAY...

.ANOTHER LOW PRESSURE SYSTEM WILL PASS NORTH OF THE AREA THE NEXT
COUPLE DAYS. GUSTY SOUTH WINDS WILL CONTINUE AHEAD OF THE LOW
WILL...RESULTING IN BUILDING WAVES ON LAKE MICHIGAN. WAVES WILL
DECREASE SATURDAY AS WINDS VEER SOUTHWEST AND DIMINISH.

LMZ541>543-301100-
/O.CON.KGRB.SC.Y.0009.000000T0000Z-160130T1600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
900 PM CST FRI JAN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
SATURDAY...

* WINDS...SOUTH WINDS TO 30 KNOTS ARE EXPECTED THROUGH MID-
  MORNING SATURDAY.

* WAVES...4 TO 7 FEET...WITH THE HIGHEST WAVES TOWARDS NORTHERN
  LAKE MICHIGAN NEAR DOOR COUNTY. WAVES WILL SUBSIDE THROUGH
  SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
466 
WHUS73 KGRB 301024
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
424 AM CST SAT JAN 30 2016

LMZ541>543-301600-
/O.CON.KGRB.SC.Y.0009.000000T0000Z-160130T1600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
424 AM CST SAT JAN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WINDS...SOUTHWEST WINDS OF 10 TO 20 KNOTS ARE EXPECTED THIS
  MORNING.

* WAVES...4 TO 7 FEET EARLY...SUBSIDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 10:52 PM CST, 5 hours 13 minutes earlier.

Area forecast discussion, Jan 28, 10:52 PM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1052 PM CST THU JAN 28 2016

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND FRIDAY
ISSUED AT 313 PM CST THU JAN 28 2016

OVERVIEW...
LAKE EFFECT SHOWERS IN THE NORTH TODAY SHOULD COME TO AN END
TONIGHT. AFTER THAT...BRIEF RIDGING SLIDES THROUGH CREATING A
CHALLENGE FOR LOW TEMPERATURE FORECASTS. IF SKIES CLEAR
OUT...WINDS WILL BE LIGHT ENOUGH FOR TEMPERATURES TO CRASH.
REGARDLESS...COLDER TONIGHT THAN LAST NIGHT. TOMORROW...MOSTLY DRY
WITH SKIES CLOUDING IN ADVANCE OF THE NEXT CLIPPER. SNOW MAY BEGIN
TO MOVE IN FROM NORTH TO SOUTH LATE AFTERNOON...BUT DRY AIR WILL
BE TOUGH TO OVERCOME AND THE MAIN SHOW SHOULD BE TOMORROW NIGHT.

LATE THIS AFTERNOON THROUGH TONIGHT...
THOUGH SKIES ACROSS THE REGION WERE LARGELY CLOUDY...SMALL CRACKS
IN THE OVERCAST WERE BEGINNING TO APPEAR. WHILE MOST OF THE AREA
HAS BEEN PRETTY DRY AFTER THE PASSAGE OF EARLY MORNING SNOW ON THE
COLD FRONT...OBS AND MARQUETTE RADAR SHOW LAKE EFFECT SHOWERS ARE
IN PLACE IN NORTH CENTRAL WISCONSIN...MAINLY VILAS AND ONEIDA
COUNTIES.

EVENTUALLY A LOW LEVEL RIDGE WILL SLIDE INTO THE REGION
TONIGHT...ENDING CYCLONIC FLOW OFF THE LAKE AND SHUTTING DOWN THE
LAKE EFFECT MACHINE. CLOUDS MAY BE TOUGH TO ERASE AT FIRST...BUT
THE CURRENT CRACKS IN THE OVERCAST BOOSTS CONFIDENCE THAT LATE
TONIGHT SKIES WILL BEGIN TO CLEAR. WITH FRESH SNOW AND LIGHT
WINDS...IF SKIES DO CLEAR TEMPERATURES COULD CRASH QUICKLY. LOWS
ARE NOT MUCH DIFFERENT FROM THE PREVIOUS FORECAST...PERHAPS A
DEGREE OR TWO COLDER. BUT...THIS IS STILL A HEDGE WITH
UNCERTAINTY IN THE CLOUD COVER. IF WE GET GOOD CLEARING...CURRENT
LOWS ARE GOING TO HAVE TO BE ADJUSTED DOWNWARD.

TOMORROW...
THIS RIDGE LOOKS TO BE PRETTY TRANSIENT...AND A NEW CLIPPER SHOULD
QUICKLY BEGIN TO INFLUENCE THE AREA TOMORROW. SO REGARDLESS OF
SKIES IN THE MORNING...EXPECT HIGH CLOUDS TO QUICKLY RETURN THEM
TO OVERCAST. HAVE CONTINUED TO SLOW THE ONSET OF PRECIPITATION
TOMORROW. THERE LOOKS TO BE A LOT OF LOW LEVEL DRY AIR TO OVERCOME
WITH ONLY A LIMITED CONNECTION TO DEEPER MOISTURE TO THE SOUTH. IN
FACT...A LOOK AT SEVERAL SOUNDINGS ACROSS THE AREA SUGGEST SOME
UNCERTAINTY IN INITIAL PRECIP TYPE. THERE IS DEFINITELY
POTENTIAL FOR SOME FREEZING DRIZZLE TO LEAD THE SNOW AS THE LOW-
MID LEVELS MAY BE TOO MOISTURE STARVED TO PUT ICE IN THE COLUMN. A
COMPLICATING FACTOR? AN ELEVATED MOIST LAYER MAKES SOME SEEDER-
FEEDER EFFECT PLAUSIBLE. TO ACCOUNT FOR THIS...INTRODUCED A
DRIZZLE-SNOW MIX AT THE LEADING EDGE OF PRECIPITATION TOMORROW
AFTERNOON. THAT BEING SAID...IN WORKING WITH SLIGHT CHANCE POPS
AND GIVEN MODEL PERFORMANCE WITH THE LAST SHOT OF PRECIP...THINGS
MAY JUST STAY DRY UNTIL SNOW STARTS LATER IN THE EVENING.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
ISSUED AT 313 PM CST THU JAN 28 2016

MEAN FLOW TO BE PSEUDO-ZONAL THRU THE END OF THE WEEK BEFORE AN
UPR RDG BUILDS OVER THE ERN PACIFIC AND THE FLOW BECOMES SPLIT
ACROSS THE CONUS. A COUPLE OF WEAK SYSTEMS WL IMPACT NE WI THIS
WEEKEND AND WE COULD HAVE PCPN TYPE ISSUES WITH TEMPS ABOVE
NORMAL. MAIN FCST FOCUS TO BE ON THE IMPENDING STORM FOR TUE INTO
WED THAT IS EXPECTED TO TRACK FROM THE SRN PLAINS TO THE GREAT
LAKES. TEMPS TO REMAIN ABOVE NORMAL THRU THE MIDDLE OF NEXT
WEEK...THEN DROP BELOW NORMAL AS THE MEAN FLOW TURNS BACK TO THE
NW.

PCPN CHCS ARE LOOKING BETTER FRI NGT (ESPECIALLY DURING THE
EVENING HOURS) AS A CDFNT SWEEPS ACROSS WI...ACCOMPANIED BY A
MODERATELY-STRONG MID-LEVEL SHORTWAVE TROF. THE STRONGEST FORCING
IS STILL SITUATED OVER NRN WI...THUS HIGHEST POPS PLACED THERE
WITH LOWER POPS FARTHER TO THE SOUTH. MAIN PROBLEM FOR FRI NGT
CONTS TO BE PCPN TYPE AS SOUTHERLY WINDS PRECEDING THE CDFNT
BRINGS A WARMER LAYER OF AIR JUST ABOVE THE SFC TO AROUND +2C.
THIS COULD BRING A LITTLE SLEET TO MIX WITH THE LIGHT SNOW FRI
EVENING BEFORE CHANGING TO ALL SNOW ONCE THE CDFNT MOVES THRU THE
COLDER AIR ARRIVES. ANY SNOW ACCUMULATION APPEARS TO BE MINOR DUE
TO LOW SNOW RATIOS...WITH MOST LOCATIONS UNDER AN INCH NORTH...TO
A DUSTING SOUTH. OTHER THAN PERHAPS A LINGERING SNOW SHWR OVER
N-CNTRL WI EARLY SAT MORNING...THE REST OF NE WI TO REMAIN DRY ON
SAT WITH A WEAK RDG OF HI PRES OVERHEAD. THAT BEING SAID...ANY
BREAKS IN THE CLOUDS SAT MORNING MAY GIVE WAY TO INCREASING CLOUDS
SAT AFTERNOON AS THE NEXT PIECE OF MID-LEVEL SHORTWAVE ENERGY/WAA
APPROACH FROM THE MIDWEST. THERE WL BE SOME SNOW MELT ONGOING WITH
MAX TEMPS MAINLY IN THE 35-40 DEG RANGE.

THIS MODEST MID-LEVEL ENERGY AND WAA TO MOVE INTO THE WRN GREAT
LAKES SAT NGT AND WL BE ACCOMPANIED BY A CDFNT THAT IS EXPECTED TO
REACH CNTRL WI BY 12Z SUNDAY. THERE IS NOT A LOT OF MOISTURE
AVAILABLE FOR THIS SYSTEM...THUS PCPN AMOUNTS LOOK TO BE LIGHT.
PCPN TYPE COULD AGAIN BE AN ISSUE...ESPECIALLY OVER SRN SECTIONS
OF THE AREA WHERE SFC TEMPS TO HOVER AT OR SLIGHTLY BELOW
FREEZING. LOOK FOR A CHC OF LIGHT SNOW ACROSS NRN AND PARTS OF
CNTRL WI...WITH A RAIN/SNOW MIX FOR E-CNTRL WI. THE CDFNT
COMPLETES ITS PASSAGE THRU WI BY EARLY SUNDAY AFTERNOON...SO WL
NEED TO CARRY A CHC POP IN THE FCST THRU MOST OF THE DAY. TEMPS WL
START THE DAY ON THE MILD SIDE BEFORE COOLER AIR ARRIVES BEHIND
THE FROPA. WL CONT THE MIXED PCPN IN THE FCST WITH LIGHT SNOW
NORTH...RAIN/SNOW MIX CNTRL/FAR NE AND ALL RAIN E-CNTRL WI. MAX
TEMPS TO RANGE FROM THE MID 30S N-CNTRL TO NEAR 40 DEGS E-CNTRL
WI.

A BRIEF RESPITE FROM PCPN CHCS LOOKS TO BE IN THE OFFING SUNDAY
NGT INTO MON AS THE MEAN FLOW BECOMES SPLIT OVER THE ERN PACIFIC
AND A SRN STREAM SYSTEM MOVES ACROSS THE SRN ROCKIES. NE WI TO
ESSENTIALLY BE BETWEEN SYSTEMS DURING THIS TIME WITH SKY
CONDITIONS IN THE PARTLY TO MOSTLY CLOUDY RANGE AND TEMPS HOLDING
ABOVE NORMAL ALBEIT NOT AS WARM AS THE WEEKEND. ALL EYES TO BE ON
THIS SRN STREAM STORM MON NGT AS IT ORGANIZES AND STRENGTHENS OVER
THE SRN PLAINS. CLOUDS WL BEGIN TO INCREASE/THICKEN OVER NE WI...
BUT NO PCPN IS EXPECTED MON NGT. THE SFC LOW IS PROGGED TO LIFT NE
FROM THE SRN PLAINS TO THE MID-MS VALLEY ON TUE. PLENTY OF GULF
MOISTURE TO BE PULLED NWD AHEAD OF THIS STORM WITH PW VALUES
RISING INTO THE 0.40-0.65" RANGE OVER THE FCST AREA. EXPECT A BAND
OF SNOW TO LIFT FROM SOUTH TO NORTH DURING THE DAY AS BOTH QG AND
FRONTOGENETICAL FORCING INCREASES AND THE FCST AREA GETS UNDER THE
FAVORABLE LEFT EXIT REGION OF THE UPR JET. ADD IN A GUSTY E-NE
WIND AND WE COULD BE LOOKING AT A DETERIORATING TRAVEL CONDITIONS
FOR THE LATE AFTERNOON COMMUTE.

THE EVENTUAL TRACK OF THE SFC LOW WL ULTIMATELY DETERMINE WHERE
THE HEAVIEST SNOW WL FALL AND THERE IS STILL SOME UNCERTAINTY
HERE. ONE POSSIBILITY TAKES THE SFC LOW FROM THE MID-MS VALLEY
N-NE INTO NRN LAKE MI BY 12Z WED. A SECOND POSSIBILITY TAKES THE
LOW PRES NE TOWARD LK HURON BY 12Z WED. THEREFORE...TOO EARLY FOR
SNOW ACCUMULATIONS ESPECIALLY SINCE PARTS OF E-CNTRL WI COULD
EITHER GET DRY-SLOTTED OR SEE A WINTRY MIX. HOWEVER...IT WOULD
APPEAR THAT NE WI WL SEE PCPN TUE NGT AND HAVE RAISED POPS TO
LIKELY EVERYWHERE. PCPN WOULD CONT INTO WED AS THE STORM HEADS
INTO SE CANADA AND CAA SWEEPS THRU WI. WE COULD SEE AN ADDITIONAL
INCH OR TWO OF SNOW (MAINLY IN THE MORNING) BEFORE THE SNOW
DIMINISHES LATER IN THE DAY. A DOWNWARD TREND IN TEMPS WL BEGIN ON
WED WITH TEMPS SLIPPING BELOW NORMAL.

LAKE EFFECT SNOW SHWRS ARE POSSIBLE WED NGT INTO THU AS A SURGE OF
COLDER AIR OVERSPREADS THE GREAT LAKES. 8H TEMPS FALL INTO THE 15
TO 20 BELOW ZERO RANGE WITH A NW WIND MOVING OVER LK SUPERIOR...
THUS CHC POPS ARE NECESSARY FOR N-CNTRL WI. OTHERWISE...MORE
CLOUDS THAN NOT WITH A NW FLOW ALOFT ENTRENCHED OVER WI. MAX TEMPS
BY THU COULD BE 10 DEGS BELOW NORMAL FOR EARLY FEB (LWR TO MID
TEENS).
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1047 PM CST THU JAN 28 2016

CLEARING WAS OCCURRING OVER MUCH OF THE FORECAST AREA LATE THIS
EVENING...THOUGH MVFR CIGS WERE HANGING TOUGH OVER NC WI. EVEN
THESE CLOUDS SHOULD CLEAR OVER THE NEXT FEW HOURS...AS A RIDGE OF
HIGH PRESSURE BUILDS IN.

HIGH AND MID CLOUDS WILL INCREASE ACROSS THE REGION DURING THE
LATE MORNING AND AFTERNOON ON FRIDAY...IN ADVANCE OF THE NEXT
CLIPPER LOW PRESSURE SYSTEM. COULD SEE SCATTERED MIXED PCPN OR
SNOW ARRIVING AT RHI BY 22Z/FRI...BUT CONDITIONS LOOK TOO DRY TO
SUPPORT PCPN DEVELOPMENT AT THE OTHER TAF SITES UNTIL THE EVENING.
COULD SEE PATCHY LIGHT FREEZING RAIN...SLEET OR SNOW. BEST CHANCE
OF STEADIER PCPN...WHICH WOULD BE MAINLY SNOW... WOULD BE OVER
NORTH CENTRAL WI DURING THE MID TO LATE EVENING.

EXPECT LLWS TO DEVELOP EARLY FRIDAY EVENING...AS S-SW WINDS
INCREASE TO AROUND 40 KTS ABOVE THE SURFACE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....LUCHS
LONG TERM......KALLAS
AVIATION.......KIECKBUSCH
Hazardous weather outlook, Jan 28, 3:38 PM CST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
338 PM CST THU JAN 28 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-292145-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
338 PM CST THU JAN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

LIGHT SNOW SHOWERS WILL PERSIST IN THE LAKE SUPERIOR SNOWBELT
THIS EVENING WITH LESS THAN AN INCH OF ADDITIONAL ACCUMULATION
EXPECTED.

ANOTHER FAST-MOVING CLIPPER SYSTEM IS FORECAST TO MOVE ACROSS
SOUTHERN CANADA AND BRING A CHANCE OF LIGHT SNOW TO MUCH OF THE
AREA FRIDAY AFTERNOON. WHILE ONLY A FEW TENTHS OF AN INCH OF
ACCUMULATION IS EXPECTED...THIS MAY BE ENOUGH TO CREATE SLICK
SPOTS ON AREA ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

A WINTRY MIX IS EXPECTED FRIDAY EVENING BEFORE CHANGING TO ALL
SNOW LATER FRIDAY NIGHT. SOME MINOR SNOW AND ICE ACCUMULATION IS
POSSIBLE...WHICH WOULD LEAD TO SLIPPERY ROAD CONDITIONS.

ANOTHER CHANCE FOR MIXED PRECIPITATION IS FORECAST TO MOVE THROUGH
THE REGION SATURDAY NIGHT INTO SUNDAY. WHILE MOST OF THIS
PRECIPITATION IS EXPECTED TO BE EITHER SNOW...A RAIN AND SNOW MIX
OR ALL RAIN...COLD ROAD TEMPERATURES MAY LEAD TO SPORADIC SLICK
SPOTS ON AREA ROADWAYS.

A MORE POTENT SYSTEM COULD BRING WIDESPREAD WINTRY PRECIPITATION
TO THE REGION TUESDAY INTO WEDNESDAY. THE CONSENSUS TRACK AMONG
THE MODELS IS TO OUR EAST...THEREFORE IT APPEARS THAT THE BULK OF
THE PRECIPITATION WOULD FALL AS SNOW. HOWEVER...IT IS TOO EARLY
TO DETERMINE SNOW ACCUMULATION SPECIFICS AS THIS STORM IS STILL
OVER THE EASTERN PACIFIC. THE COMBINATION OF SNOW AND STRONG WINDS
DOES HAVE THE POTENTIAL TO SIGNIFICANTLY IMPACT TRAVEL ACROSS
WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-292145-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
338 PM CST THU JAN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

A STRONG AREA OF LOW PRESSURE IS FORECAST TO IMPACT THE GREAT
LAKES NEXT TUESDAY INTO WEDNESDAY. STRONG WINDS MAY BRING NEAR
GALE FORCE GUSTS TO THE AREA.

LUCHS/KALLAS

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.